Texas, 2013Tornado in Texas, October 18, 2013
October 18, 2013 · NWS CRP · 1 event in 1 county or zone
A weak landspout tornado was witnessed by several people over an open field northeast of Kingsville during the early evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak landspout tornado was witnessed by several people over an open field northeast of Kingsville during the early evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Oct 18, 2:55 PM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Oct 18, 2:55 PM CST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
355 PM CDT FRI OCT 18 2013
.SHORT TERM (TONIGHT THROUGH TOMORROW NIGHT)...COLD FRONT APPEARS
TO BE PRETTY WELL ON TRACK WITH TIMING EXPECTED THROUGH THE CWA
BETWEEN 6 AND 12Z. STILL EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS TO PRECEDE THE FRONT (50/60 POPS EAST). MODEL
GUIDANCE IS IN PRETTY GOOD AGREEMENT ON THE FRONT TIMING AND
BRINGING AT LEAST SOME PRECIP TO EVERYONE...THOUGH QPF IN THE
WESTERN HALF OR SO OF THE FORECAST AREA IS LESS THAN A QUARTER OF
AN INCH. WHILE JET MAX IS WELL TO THE NORTHEAST...FEEL THE TAIL
END OF THE JET IS CLOSE ENOUGH FOR A FEW STORMS TO DEVELOP...BUT
NOT EXPECTING ANY SEVERE WEATHER. MESO MODELS NOT REALLY BLOWING
ANYTHING SIGNIFICANT UP...JUST A WEAK LINE OF SHOWERS/STORMS.
TEMPERATURES TONIGHT TRICKY WITH FRONTAL PASSAGE. THINK WE SHOULD
ONLY DROP INTO THE 60S FOR MOST OF THE AREA POST-FRONTAL. CLOUDS
AND LIGHT RAIN COULD LINGER IN THE MORNING. EXPECT RAIN TO BE OVER
BY NOON...WITH CLOUD COVER THINNING THROUGH THE AFTERNOON. LOWS
TOMORROW NIGHT SHOULD BE QUITE A BIT COOLER WITH MAINLY CLEAR
SKIES FOR A LOT OF THE AREA.
&&
.LONG TERM (SUNDAY THROUGH FRIDAY)...COASTAL TROUGH DEVELOPMENT AND
ISENTROPIC UPGLIDE/WAA WL PROMOTE PCPN DEVELOPMENT BEGINNING LATE
SUNDAY THROUGH MONDAY MORNING ACROSS MAINLY THE COASTAL BEND AND
WATERS. WL BUMP UP POPS TO 30-50% FOR THIS AREA. THE FORCING WL
DIMINISH BY MONDAY AFTN AND WL THUS LOWER POPS CORRESPONDINGLY. THE
NEXT COLD FRONT IS EXPECTED TO MOVE THROUGH BY 12Z TUESDAY. OTHER
THAN A FEW LINGERING SHOWERS ASSCTD WITH THIS BOUNDARY...A DRYING
TREND IS EXPECTED TO ENSUE DURING THE DAY ON TUE. NORTHWEST FLOW
ALOFT ALONG WITH A DECENT SFC RDG AXIS ANCHORED ACROSS THE CWA WL
MAINTAIN A DRY AND PLEASANT FCST FOR THE REMAINDER OF THE FCST PD.
&&
.HYDROLOGY...WINDS BEHIND A COLD FRONT SATURDAY MORNING WILL LEAD
TO STRONG OFFSHORE FLOW THROUGH THE DAY. A SMALL CRAFT ADVISORY IS
IN EFFECT THROUGH THE DAY. CONDITIONS SHOULD IMPROVE SATURDAY
NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 66 76 56 81 67 / 50 30 10 20 40
VICTORIA 60 73 49 79 60 / 60 20 10 10 30
LAREDO 67 73 56 80 66 / 40 20 10 10 20
ALICE 65 76 53 79 65 / 50 30 10 10 30
ROCKPORT 66 75 58 80 68 / 60 30 10 20 40
COTULLA 62 73 52 79 62 / 40 10 10 10 20
KINGSVILLE 67 76 55 81 65 / 50 30 10 20 40
NAVY CORPUS 68 76 61 80 70 / 50 30 10 20 40
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 9 AM TO 10 PM CDT SATURDAY FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
O'CONNOR...COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS
OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT
ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
&&
PZ/83...SHORT TERM
MB/80...LONG TERMHazardous weather outlook, Oct 18, 4:48 AM CST, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
548 AM CDT FRI OCT 18 2013
TXZ229>234-239>247-191100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
548 AM CDT FRI OCT 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND ESPECIALLY TONIGHT
OVER ALL OF SOUTH TEXAS...AS A COLD FRONT MOVES TOWARD THE AREA.
ALTHOUGH NO ORGANIZED SEVERE WEATHER IS EXPECTED TODAY OR
TONIGHT...SOME STRONG STORMS COULD PRODUCE DIME SIZED HAIL
AND/OR WIND GUSTS TO 50 MPH OVERNIGHT FRIDAY NIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE FOR EARLY MORNING NON-SEVERE THUNDERSTORMS ON
SATURDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON
MONDAY...ALTHOUGH ORGANIZED SEVERE WEATHER IS NOT EXPECTED WITH
THIS ACTIVITY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GMZ230-235-250-255-270-275-191100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
548 AM CDT FRI OCT 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND ESPECIALLY AFTER
MIDNIGHT FRIDAY NIGHT OVER THE GULF WATERS. ALTHOUGH NO ORGANIZED
SEVERE WEATHER IS EXPECTED TONIGHT...SOME STRONG STORMS COULD
PRODUCE DIME SIZED HAIL AND/OR WIND GUSTS AROUND 40 KNOTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY MORNING. NO ORGANIZED
SEVERE WEATHER IS EXPECTED. SMALL CRAFT ADVISORY CONDITIONS ARE
EXPECTED ON SATURDAY AND INTO SATURDAY NIGHT...AND MAY OCCUR OVER
THE COASTAL WATERS ON TUESDAY. ISOLATED TO SCATTERED THUNDERSTORMS
WILL BE POSSIBLE AGAIN ON MONDAY...ALTHOUGH ORGANIZED SEVERE
WEATHER IS NOT EXPECTED WITH THIS ACTIVITY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GW/LK
Tornado, Kleberg
- When
- October 18, 5:51 PM CST to 5:52 PM CST
- Where
- Kleberg County, 3.32 mi NNE of (Nqi)nas Kingsville to 3.49 mi NE of (Nqi)nas Kingsville
- Rating
- EF0
- Path length
- 0.2 mi
- Path width
- 25 yd
- Reported by
- Law Enforcement
- Coordinates
- 27.540, -97.770
A weak landspout tornado was witnessed by a Texas State Trooper and other motorists that moved over an open field for about a minute.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Texas, October 18 to 19, 201319 events
- Winter Weather in Kansas, October 18, 20136 events
- Cold in Oklahoma, October 18 to 19, 20133 events
- Frost and Freeze in Oregon, October 18, 20132 events
- Hail in Texas, October 18, 20131 in hail · 2 events
- Waterspout in Lake Erie, October 18, 20131 event
- Waterspout in Gulf of Mexico, October 18, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 481962.